Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Yeast infection in groin after sex with wife, using sponge as contraceptive. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I have frequent yeast infections..when my husband and I have sex a day or two later he breaks out in his groin area. Never on his penis just the hair follicles and once in a while at the base of his penis. There are times it's very mild and times when it is worse. I do use the sponge as a contraceptive as well. Any ideas?
Posted Thu, 6 Sep 2012 in Sexual Problems
Answered by Dr. Neelam Ashish Vanjari 2 hours later

Thanks for the query.

Antibiotic and steroid use is most common reason for yeast overgrowth. But pregnancy, menstruation, diabetes and birth control pills also contribute for getting yeast infection.

Yeast infection spreads from one partner to other; so it is required to treat both partners along with absolute abstinence from intercourse during the treatment.

The usual regimen is tablet fluconazole 150mg one tablet only once for both partner. In addition clotrimazole cream applied at bed time for women as well as men for 7 days are helpful. But this treatment requires prescription from a doctor. So do consider visiting your doctor in case you haven’t met one yet.

Repeated infections despite abstinence from intercourse and treatment necessitate the need for ruling out diabetes.

I hope I have answered your query. I will be happy to help you in case of any other doubts.

Best Regards
Dr. Neelam
Above answer was peer-reviewed by
Follow-up: Yeast infection in groin after sex with wife, using sponge as contraceptive. Any ideas? 6 hours later
Do you think that the yeast infection is causing the breakout in this regard. He says that it takes a day two to pop up and at least a week to go away when using neosporin. It is popping up in clusters and can be painful because its clusters. I am currently trying to get pregnant so the doctor won't let me use anything other than monistat. So what do I do for my husband in that regard?
Answered by Dr. Neelam Ashish Vanjari 14 hours later

If you are suffering from yeast infection, most likely cause for those breakouts is yeast only.
Still one has to see doctor for clinical examination, as symptoms alone will not be enough to confirm diagnosis.

If you are having yeast infection; I would suggest you to cure it completely with medicines and then think of baby. This is good for both of you as well as for your baby too.

So do consult dermatologist for clinical examination and consultation.
I hope I have answered your doubt.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor